MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code 11 has been referenced.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that after a peripheral intervention consisting of orbital atherectomy via csi and pta with medtronic and metacross 6mmx200 otw balloon.The doctor attempted to close his antegrade access (7 french ansel sheath) with an 8fr angio-seal.He performed the proper technique to identify his arteriotomy establishing the proper location.He performed his sheath exchange for an 8fr angio-seal successfully.Upon attempting to connect the angio-seal to the angio-seal sheath he met resistance 3/4 of the way down the angio-seal sheath which prevented full engagement and/or (first click).The device would not click together.Physician was advised to remove device and hold pressure.Upon post procedure conversations with the physician identified that the angle of insertion was steeper than 45 degrees.There was no patient injury was reported.The patient was in stable condition.The procedure outcome was a success.Manual pressure was held.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.H6: investigation findings - 3211 is based upon evaluation of user facility information and the returned sample; 213 is based upon dimension testing of the returned sample.One used 8fr angio-seal evolution was received for product evaluation.The arteriotomy locator, hemostasis sheath and carrier tube assembly were returned for evaluation.No other accessory components were returned.Upon visual analysis, there were no anomalies with arteriotomy locator or the hemostasis sheath.Sheath hub was observed under the microscope and a piece of collagen was stuck in the hub.It was able to be removed with a pair of forceps.Upon examination of the carrier tube assembly, the deployment sleeve was in forward lock position with the color bands concealed.No anomalies with the locks on the device cap.The distal end of the carrier tube was subjected to microscopic analysis and the anchor and the collagen exited the carrier tube shaft.The distal end of the carrier tube had multiple kinks and the tamper tube was exposed at the tip.For dimension testing, the outer diameter of the carrier tube was measured to be 0.102'' and which was within the specification of 0.102" +/- 0.005.The measurement was within the specifications defined in the engineering drawings active at the time of manufacturing.Anchor and collagen were cut from the carrier tube assembly and then the carrier tube was inserted into the hemostasis sheath.No resistance was experienced, and the device cap locked with the sheath hub.Device was pulled back into rear lock position to lock and the color bands were exposed.No anomalies were observed with the components.Based on the evaluation of the device, the complaint can be confirmed for assembly difficulty experienced by the user.The kinks observed near the manufactured slit of the carrier tube assembly which likely occurred as a result of insertion technique, could be the cause of the assembly difficulty experienced by the user.The carrier tube was dimensionally tested, and functional testing was performed for the sheath and carrier tube assembly after separating the anchor and collagen, no anomalies were noted.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
MDR Report Key10890394
Report Number3013394970-2020-00756
Device Sequence Number14204506
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberN/A
Device Catalogue NumberC610135
Device Lot Number06102537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/20/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC AND METACROSS 6MMX200 OTW BALLOON; MEDTRONIC AND METACROSS 6MMX200 OTW BALLOON
Outcome Attributed to Adverse Event Required Intervention;